MAUDE Adverse Event Report: GCE GROUP /GCE GAS CONTROL EQUIPMENT INC. GCE ZENO; GENERATOR, OXYGEN, PORTABLE

GCE GROUP /GCE GAS CONTROL EQUIPMENT INC. GCE ZENO; GENERATOR, OXYGEN, PORTABLE
Model Number RS-00500
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 02/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
I brought a gce zeno portable oxygen concentrator a year ago (2021) due to needing oxygen usage when i'm mobile.I did not get much usage out of the machine the first year because of the malfunction and i sent the machine in to the medical company that i purchased the oxygen machine from in late (b)(6) 2021 for repairs.I got it back (b)(6), 2021.I was able to used it for a week and when i was out at the store the machine stopped working and died on me.Luckily i was only 3 minutes from home and was able to get home safely to use my oxygen station at home.The machine kept showing "07: service!" every time i tried to turn it on and it would not work and keeps beeping.I reported this and the manufacturer gce sent me a new replacement since i never got much use out of the first machine.I got the replacement (b)(6), 2022 and right out of the box i charged the battery and the zeno oxygen concentrator worked fined but after 2 minutes the machine beeped with an alarm with the message "check vent." i turned it off and turned it back on and the problem went away.On (b)(6) 2022, a frightening and life threatening situation happened to me using the new zeno replacement that i got.I went out of town to a special grocery store 45 minutes from home.I got to the store and was walking around wearing my oxygen concentrator and i heard beeping and the alert on the screen showed "04: service!" and the machine stopped working.I tried not to panic and slowly left the store and slowly walked to my car so i don't get out of breathe and pass out.I made it to my car safely and recorded the machine beeping and me frantically starting to get out of breathe describing the problem with the machine to send to the oxygen rep and manufacture.Luckily i had a spare oxygen canister tank that only has a duration of 1 hour of oxygen use to as a back up in my car.This was just enough to get me home from a 45 minute drive.I sent the video and email to the rep and gce company.They will replace it with a 3rd new machine or one of my choice that is equivalent.I have no confidence in the zeno but the reviews on the simplygo portable concentrator isn't good either with charger problems.Since i need the portable oxygen contractor for my day to day activities and appointments i will have to try my luck with the zeno brand again.I'm hoping the manufacturer makes notes of my scary and life-threatening ordeal this weekend and test their machines thoroughly before sending it out to me or other customers.I would like the fda to be aware of the dangerous malfunction of gce's zeno portable oxygen concentrator that can be life threatening to oxygen dependent patients like myself as we trust and rely on these life saving machines when we are out carrying on our daily lives.I hope the fda finds this as a big public health concern for oxygen dependent patients and do a formal investigation.I would appreciate the fda looking into this.Please reach out to me for copies of emails and videos of the incidents involving the gce zeno malfunctions or anything else that is needed.My name is (b)(6).My address is: (b)(6).My phone number is (b)(6).My email is (b)(6).Thank you for your attention.- (b)(6).Fda safety report id# (b)(4).

Brand Name
GCE ZENO
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
GCE GROUP /GCE GAS CONTROL EQUIPMENT INC.
MDR Report Key13666343
Report NumberMW5107877
Device Sequence Number11721734
Product Code CAW
UDI-Device Identifier08592346004337
UDI-Public(01)08592346004337
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/01/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRS-00500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/03/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACIPHEX AS NEEDED; DIAZEPAM AS NEEDED; MULTI VITAMIN ; ON BIPAP MACHINE WITH 4 LITERS OF OXYGEN AT NIGHT.; VITAMIN D3
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age44 YR
Patient SexMale
Patient Weight45 KG
Patient EthnicityNon Hispanic
Patient RaceAsian